MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543207MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
01/30/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 58-year-old caucasian female patient underwent revision breast reconstruction surgery with 320cc mentor memorygel breast implant and experienced breast implant rupture on her left side postoperatively.Mri scan was taken.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
Patient's age under field a2 has been correctly updated to 68 on this form.Replacement devices used were catalog number smpb450; serial number (b)(6) on the left side and catalog number smpb450; serial number (b)(6) on the right side.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 14, 2025, mentor became aware that the patient also suffered bilateral capsular contracture; baker grade iii/iv in addition to left side rupture and devices were explanted on (b)(6) 2025.It was also reported that the left side replacement device used was catalog number smpb450, serial number (b)(6).Following fields have been updated on this form: - is required intervention has been selected under section b; field b2.- fields d6b for explantation date have been updated to october 23, 2025.- field h6 health effect - impact code ¿device explantation¿ has been added.- field h6 type of investigation has been updated to "device not returned".Reason for device explant and/or reoperation: left rupture, and capsular contracture; baker grade iii/iv.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.This supplemental medwatch report is for the patient¿s left-sided device.Right side complication is being reported separately.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On january 8, 2026, device evaluation was completed as follows: mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant was found to have an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 1.9 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 10, 2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.This supplemental medwatch report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).